MAUDE Adverse Event Report: SMITH & NEPHEW, INC. META-NAIL TIBIAL 10MM X 34CM; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. META-NAIL TIBIAL 10MM X 34CM; NAIL, FIXATION, BONE
Catalog Number 71655134
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 02/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: e1, g2 (report source): data collection activity was conducted retrospectively & the data has been intentionally anonymized by the third party vendor.As a result, the healthcare facility involved with this incident is unknown.Consequently, the information provided may be limited in details and lack the ability for additional due diligence.H3, h6: this complaint was opened by smith+nephew to document a patient complication identified through the review of clinical evidence from post market clinical data collection activities that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, following a right imn fixation surgery performed on (b)(6) 2016 due to a displaced comminuted fracture of shaft of the tibia, the patient required the remove of a distal interlocking screw as well as one of the proximal locking screw due to symptomatic hardware.The surgeon didn't remove all the hardware as there was not complete consolidation of the right tibial shaft.This information was collected retrospectively as part of a post-market clinical follow up (pmcf) activity and is provided in an anonymized format; therefore, no further information available.
 
Additional Manufacturer Narrative
H11.Corrected catalog number of the device in d4.

Brand Name
META-NAIL TIBIAL 10MM X 34CM
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20924490
Report Number1020279-2024-02663
Device Sequence Number5055835
Product Code JDS
UDI-Device Identifier03596010585561
UDI-Public3596010585561
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K061019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number71655134
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Supplement Date Received by Manufacturer01/07/2025
Not provided
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date01/07/2025
01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71645030 / LOT NUMBER: UNKNOWN; 71645037 / LOT NUMBER: UNKNOWN; 71645040 / LOT NUMBER: UNKNOWN; 71645050 / LOT NUMBER: UNKNOWN; 71655134 / LOT NUMBER: UNKNOWN
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age23 YR
Patient SexFemale